How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I had sex with my boyfriend last Saturday and afterwards there

Customer Question

I had sex with my boyfriend last Saturday and afterwards there was brown crumbs that felt like playdough on him and the bed. I have not had sex since but now over the last 2 days have had a light brown discharge occasionally. ( I had an IUD placed 03/25/15) And since my IUD was placed (Myirana) I have bled every day and just stopped a week before this incident. Also, while having sex I have been a lot dryer than normal.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.
Hi, It's Dr. C. Board certified Ob-gyne with extensive experience in IUD management. I can help you today. After Mirena IUD placement, it's normal and common to have spotting for up to 4-5 months afterwards, sometimes daily. Eventually this goes away. After 5 months, the vast majority of women are thrilled with the Mirena. The dark blood is reassuring. It's old blood and not a sign of active bleeding. We tend to be more concerned with bright red bleeding, especially if heavy. The dryness may be due to the way the IUD works. It shuts the ovaries down and therefore estrogen levels may be lower than normal. Some women need to use a lubricant to help with this. Alternatively, we can prescribe a low dose of estrogen to be used vaginally a couple times weekly. Let your gyne know if you'd like that prescription placed. So for now, it sounds like things are in the normal range. Give it up to 4-5 months as long as there is no pain, fever, foul odor or heavy bleeding. I hope this has been reassuring and helpful. Please reply if I can clarify anything.
Customer: replied 1 year ago.
What was the dry "play dough" substance? And no there is no odor or itching
Expert:  Dr. C. replied 1 year ago.
Most likely some blood cervical mucous. It can get pretty thick and stretchy. The IUD increases cervical mucous. This is one of the ways in which it works. It increases the cervical mucous to prevent the sperm from entering the cervix. Sounds pretty normal. Anything else?
Customer: replied 1 year ago.
I started bleeding bright red like my period on Wednesday and have been bleeder e every since.
Expert:  Dr. C. replied 1 year ago.
Hello again. This is still in the range of normal. Bleeding as heavy as a period can be expected during the first 5 months after placement. Ideally, this gets lighter and lighter over time and fewer and fewer days. So as long as the bleeding isn't very heavy, there is no fever and no serious pain, it's still in the normal range for adjusting to the Mirena IUD.
Expert:  Dr. C. replied 1 year ago.
Do you have any follow-up questions?
So far the symptoms you're describing fall within the normal range after insertion of Mirena IUD.
Sometimes the adjustment period can be a drag but by the time 5 months rolls around, the vast majority of women with a Mirena IUD LOVE it.
Hopefully you'll fall into that group. And so far it's too soon to say.
Signs of problems include heavy bleeding, fever and increasing or persistent pain.
Please reply if I can clarify anything.
If done, please leave a rating for my service. I aim for excellent and appreciate your feedback. Thanks.